Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

INSOMNIA/SLEEPLESSNESS - DURATION?

Hi All (new member),

Had my first Epidural on Friday (5 days ago) and ever since then I have really struggled to sleep. Firstly, I don't actually feel tired until the early hours, and secondly finding a comfortable position is impossible - if I lay on my back, within 10 seconds my foot and calf are experiencing pins and needles/tingling and the whole leg just feels generally uncomfortable, but I have been unable to find a sleeping position that is comfortable.

What I'd like to know is...

-Whilst sleeplessness is commonly mentioned as a side affect, there doesn't appear to be any length of time stated - for those who experienced it also, how long did it last? And does anything improve it, including medication? (I have never struggled with sleeping, sleep like a log, even pre-epidural when the sciatica was really bad I could still sleep laid on my back).

-Again, similar to sleeplessness, for the vibrating/tingling sensation in foot and overall uncomfortable feeling in leg, how long have others experienced these for post-epidural?

Whilst the epidural has cleared 90% of pain, the affect on my sleeping is really starting to take its toll.

Thanks

Nick

advertisement

Comments

  • memerainboltmemerainbolt IndianaPosts: 5,587

    NICKM
    Welcome to Spine-Health

    The good news is, the epidural cleared 90% of the pain. Epidurals are steroids, therefore everyone reacts differently.
    I've had several and I remember the first one drove me nuts because I could not sleep. Since then, they don't bother me anymore.
    Even if you take oral steroids for inflammation you could have this same interaction. You just have to let it wear off.
    As far as the tingling, it sounds like nerves and they should calm down. If not, call your doctor.

    Please click on the Welcome link below for more information on the forum.
    Welcome to Spine Health


    Take care an keep us posted on how you are doing.
    Sandra
    Spine-Health Moderator
    ---------------------------------------------------------------
    Please read my  Medical History
Sign In or Register to comment.